Arkansas, 2003

Damaging Wind in Arkansas, August 6, 2003

August 6, 2003 · NWS LZK · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Aug 6, 1:45 PM CST, 2 hours 15 minutes earlier.

Area forecast discussion, Aug 6, 1:45 PM CST, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
245 PM CDT WED AUG 6 2003

SURFACE LOW HAS CONSOLIDATED OVER CENTRAL ARKANSAS...AND BOUNDARY
THAT WAS TO OUR NORTH HAS JUMPED INTO PLACE. NORTH WINDS HAVE
STARTED TO DROP DEW POINTS FROM NORTH TO SOUTH ALREADY. NORTHWEST
FLOW SOUTH KEEP PUSHING THIS SYSTEM TO THE SOUTHEAST OUT OF OUR
STATE OVERNIGHT. CHANCE POPS OVERNIGHT...THE DRYING OUT THE FORECAST
UNTIL THE EXTENDED PORTION. HI WENT QUITE HIGH TODAY...BUT COOLER
AND DRIER AIR SHOULD LOWER THOSE VALUES BELOW THE MAGIC 105.

HRO   67  87  68  88 /  10  10   5   5
LIT   73  91  71  94 /  10  10   5   5
HOT   74  92  72  94 /  10  10   5   5
PBF   73  91  72  95 /  20  10   5   5

.LZK...NONE.

32
Hazardous weather outlook, Aug 6, 1:00 PM CST, 3 hours before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-071000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
200 PM CDT WED AUG 6 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

OUTFLOW BOUNDARIES FROM EARLIER THUNDERSTORMS ARE COMBINING WITH AN
UPPER LEVEL DISTURBANCE TO PRODUCE SCATTERED SHOWERS AND
THUNDERSTORMS OVER THE CENTRAL AND SOUTHEASTERN SECTIONS OF THE
STATE. SOME OF THE THUNDERSTORMS HAVE THE POTENTIAL OF REACHING
SEVERE LIMITS...WITH LARGE HAIL...GUSTY WINDS...AND HEAVY RAINFALL
POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE WILL BE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS OVER THE
WEEKEND AND EARLY NEXT WEEK. HOWEVER...NO SEVERE WEATHER IS EXPECTED
AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING IN CENTRAL
AND SOUTHEAST ARKANSAS.

58

In the hours before

Local storm report, Aug 6, 3:37 PM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
437 PM CDT WED AUG 6 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0433 PM    DANVILLE                  AR   .75 INCH HAIL
08/06/03   YELL                           REPORTED BY LAW
                                          ENFORCEMENT

28

The radar

The Little Rock radar (KLZK), 78 km away, was scanning. The volume nearest the first event began at 22:01 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Grant

When
August 6, 4:00 PM CST
Where
Grant County, 3 mi NW of Leola
Measured
50 kt (58 mph) estimated gust
Reported by
NWS STORM SURVEY
Coordinates
34.200, -92.617

Several trees were blown down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2003Every state in 2003This day in weather historyWarnings in Arkansas, August 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5378051.